Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Little Rock, AR

June 18, 2007Clark County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 18, 2007, 5:29 PM CDT for Clark County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2007, 5:29 PM CDT (22:29 UTC)
Expired
Jun 18, 2007, 5:58 PM CDT
In force
29 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Clark County, AR

The radar

The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:39 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 18, 2:39 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 PM CDT MON JUN 18 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY
AN UPPER TROUGH WILL MOVE ACROSS ARKANSAS TONIGHT AND TAKE THE UPPER
LOW THAT HAS BEEN OVER OKLAHOMA THE LAST SEVERAL DAYS WITH IT. AN
UPPER RIDGE WILL BUILD OVER THE WESTERN U.S. TUESDAY AND BUILD EAST
THROUGH FRIDAY. NORTHWEST FLOW WILL DOMINATE ALOFT. NO SIGNIFICANT
SYSTEMS SEEM TO BE MOVING THROUGH THE AREA...THOUGH THE GFS DOES
HAVE VORTICITY BULLS EYE MOVE ACROSS ARKANSAS ON WEDNESDAY. THIS
SEEMS TO BE SOME CONVECTIVE FEED BACK AND WILL DISCARD.

KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWFA.
REGIONAL RADARS SHOW THUNDERSTORMS ACROSS THE ARKLATEX. WILL KEEP A
CHANCE OF PRECIP GOING OVERNIGHT...THOUGH LESSER OF A CHANCE AFTER
SUNSET. THE UPPER TROUGH WILL MOVE EAST OF THE AREA TUESDAY AND A
COLD FRONT WILL MOVE THROUGH AS WELL. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT. BEST RAIN CHANCES ON TUESDAY WILL BE IN THE
MORNING AND IN THE EASTERN HALF OF THE CWFA. DRY WEATHER IS EXPECTED
WEDNESDAY THROUGH FRIDAY. AS THE RIDGE BUILDS EASTWARD...WARMER
TEMPERATURES CAN BE EXPECTED OVER THE AREA. MAX TEMPS OF MID 90S ARE
NOT OUT OF THE QUESTION BY FRIDAY.

&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MEDIUM RANGE MODELS REMAIN IN RELATIVELY GOOD AGREEMENT IN THE
SYNOPTIC SCALE WITH THE USUAL TIMING AND PLACEMENT DIFFERENCES
BETWEEN THE SMALLER FEATURES. WITH ALL MODELS ADVERTISING A GENERAL
EXPANSION OF THE WESTERN CONUS RIDGE...WILL SIMPLY GO WITH A BLEND
OF SOLUTIONS THIS AFTERNOON WITH A LEAN TOWARDS THE MORE CONSISTENT
ECMWF.

PERIOD INITIATES WITH UPPER RIDGING OVER THE WESTERN UNITED STATES
CENTERED NEAR THE FOUR CORNERS AND BROAD TROFFING OFF THE EASTERN
SEABOARD. TRAILING END OF A COLD FRONT FORECAST TO BE OVER EXTREME
NORTHWEST ARKANSAS BUT FEATURE LOOKS TO BE WEAK AND EITHER WASHES
OUT OR MOVES OFF TO THE NORTHEAST BY SATURDAY MORNING. OTHERWISE ALL
MODELS INDICATE AN EXPANSION EASTWARD OF THE UPPER RIDGE WITH THE
FEATURE EVENTUALLY COVERING THE MAJORITY OF THE NATION BY THE END OF
THE PERIOD. SEVERAL WEAK DISTURBANCES ROTATES AROUND THE PERIPHERY
OF THE FEATURE BUT WILL BE HARD PRESSED TO HAVE MUCH OF AN EFFECT ON
OUR SENSIBLE WEATHER.

EVEN DIURNALLY DRIVEN PRECIPITATION WILL BE HARD TO COME BY THROUGH
THE PERIOD AND DECIDED TO GO WITH A DRY FORECAST THROUGHOUT.
TYPICAL SUMMERTIME WEATHER APPEARS TO BE ON TAP THROUGH THE PERIOD
WITH PLENTY OF HUMIDITY AND HIGHS IN THE 90S WITH OVERNIGHT LOWS
ONLY DROPPING INTO THE 70S. HEAT INDICES MAY BECOME PROBLEMATIC
DURING THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  90  67  90 /  90  30  10  10
CAMDEN AR         72  88  71  91 /  90  40  20  10
HARRISON AR       67  87  64  87 /  90  30  10  10
HOT SPRINGS AR    71  89  70  91 /  90  30  10  10
LITTLE ROCK   AR  70  90  70  91 /  90  30  10  10
MONTICELLO AR     72  89  72  91 /  90  40  20  10
MOUNT IDA AR      70  88  70  91 /  90  30  10  10
MOUNTAIN HOME AR  67  88  64  88 /  90  30  10  10
NEWPORT AR        70  90  68  91 /  90  30  10  10
PINE BLUFF AR     72  89  71  91 /  90  40  10  10
RUSSELLVILLE AR   69  89  67  90 /  90  30  10  10
SEARCY AR         70  90  69  91 /  90  30  10  10
STUTTGART AR      71  89  70  91 /  90  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...56
Hazardous weather outlook, Jun 18, 9:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT MON JUN 18 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
900 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A FAST MOVING UPPER LEVEL TROF WILL MOVE ACROSS THE REGION DURING
THE PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE.
WHILE SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS...
ESPECIALLY THIS AFTERNOON THROUGH EARLY EVENING...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. THE PRIMARY CONCERNS WITH ANY THUNDERSTORM
ACTIVITY WOULD BE HAIL AND STRONG GUSTY WINDS.

THE ATMOSPHERE REMAINS MOISTURE LADEN WITH SOUTHERLY WINDS COMING
RIGHT OFF OFF THE GULF OF MEXICO. ANY THUNDERSTORM THAT DOES DEVELOP
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. THIS MAY LEAD TO THE
PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE AFOREMENTIONED TROF WILL BE LOCATED OVER EASTERN ARKANSAS EARLY
TUESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE DAY UNTIL THE SYSTEM IS FINALLY PUSHED OFF TO THE EAST.
COPIOUS AMOUNTS OF GULF MOISTURE WILL REMAIN OVER THE AREA AND ANY
THUNDERSTORMS HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN IN A
SHORT PERIOD OF TIME. WHILE SEVERE WEATHER IS NOT EXPECTED...SOME OF
THE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE.

ONCE THE SYSTEM EXITS THE REGION...LITTLE IF ANY PRECIPITATION IS
EXPECTED THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRESSURE
BUILDS OVER THE SOUTHWEST UNITED STATES. THIS WILL RESULT IN A
GENERAL NORTHWEST FLOW ALOFT OVER THE AREA WITH ALL SIGNIFICANT
UPPER LEVEL DISTURBANCES REMAINING WELL TO THE NORTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Special weather statement, Jun 18, 4:21 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT MON JUN 18 2007

ARZ042-043-182205-
GARLAND-SALINE-
421 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR GARLAND AND SALINE COUNTIES UNTIL
500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HOT SPRINGS VILLAGE...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
JESSIEVILLE...OWENSVILLE...HOT SPRINGS VILLAGE AND PARON.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:19 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren27 min
Jun 18, 4:43 PM CDTSevere Thunderstorm WarningLZKLincoln47 min
Jun 18, 5:54 PM CDTSevere Thunderstorm WarningLZKHot Spring51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.